Alert archive / California / High Wind Watches in 2007

High Wind Watch 13, NWS Las Vegas, NV

October 18, 2007Inyo County, San Bernardino County, California

NWS Las Vegas, NV issued this high wind watch at Oct 18, 2007, 2:23 PM PDT for Inyo County, San Bernardino County, California. It took effect at Oct 19, 2007, 4:03 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2007, 2:23 PM PDT (21:23 UTC)
In effect from
Oct 19, 2007, 4:03 AM PDT
Expired
Oct 19, 2007, 2:47 PM PDT
In force
11 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA

The nearest sounding before it

Edwards AFB, CA (KEDW), launched 12:00Z, 9.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Edwards AFB, CA at 12:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Edwards AFB, CA at 12:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2037 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 182123
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
223 PM PDT THU OCT 18 2007

CAZ519-191030-
/O.NEW.KVEF.HW.A.0013.071020T0700Z-071020T1900Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
223 PM PDT THU OCT 18 2007

...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE EASTERN SIERRA SLOPES ABOVE 5000 FEET...WHICH IS IN
EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING.

A PACIFIC STORM SYSTEM WILL RACE THROUGH THE NORTHERN GREAT BASIN
FRIDAY NIGHT AND SATURDAY MORNING...BRINGING A PERIOD OF HIGH
WINDS TO THE SOUTHERN SIERRA. WEST WINDS GUSTING TO 60 TO 70 MPH
WILL BE POSSIBLE NEAR THE CREST. THE THREAT OF HIGH WINDS WILL
DIMINISH BY NOON SATURDAY.

THERE IS ALSO A SLIGHT RISK OF A DOWNSLOPE WIND EVENT REACHING
INTO THE OWENS VALLEY. ANYONE PLANNING TO TRAVEL ALONG HIGHWAY 395
FRIDAY OR SATURDAY SHOULD STAY ABREAST OF THE LATEST FORECASTS.

$$

MORGAN
3 follow-up statements
000 
WWUS75 KVEF 191103
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
403 AM PDT FRI OCT 19 2007

CAZ523-191900-
/O.EXB.KVEF.HW.A.0013.071020T1800Z-071021T0700Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
403 AM PDT FRI OCT 19 2007

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR WESTERN SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM
SATURDAY MORNING THROUGH SATURDAY EVENING.

STRONG WEST WINDS WILL OCCUR ACROSS THE WESTERN MOJAVE DESERT
SATURDAY AS A STRONG PACIFIC COLD FRONT MOVES ACROSS THE GREAT
BASIN. WEST WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE SATURDAY
AFTERNOON AND EVENING ACROSS WESTERN SAN BERNARDINO COUNTY. 

ANYONE PLANNING TO TRAVEL ALONG INTERSTATE 15 AND 40 AND HIGHWAY
395 AND 58 SATURDAY SHOULD STAY ABREAST OF THE LATEST FORECASTS.

$$

CAZ519-191900-
/O.CON.KVEF.HW.A.0013.071020T0700Z-071020T1900Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
403 AM PDT FRI OCT 19 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING FOR THE EAST SLOPE OF THE SOUTHERN SIERRA ABOVE
5000 FEET. 

A PACIFIC STORM SYSTEM WILL RACE THROUGH THE NORTHERN GREAT BASIN
FRIDAY NIGHT AND SATURDAY MORNING...BRINGING A PERIOD OF HIGH
WINDS TO THE SOUTHERN SIERRA. WEST WINDS GUSTING TO 60 TO 70 MPH
WILL BE POSSIBLE NEAR THE CREST. THE THREAT OF HIGH WINDS WILL
DIMINISH BY NOON SATURDAY.

THERE IS ALSO A SLIGHT RISK OF A DOWNSLOPE WIND EVENT REACHING
INTO THE OWENS VALLEY. ANYONE PLANNING TO TRAVEL ALONG HIGHWAY
395 FRIDAY OR SATURDAY SHOULD STAY ABREAST OF THE LATEST
FORECASTS.

$$

PIERCE
000 
WWUS75 KVEF 191853
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1153 AM PDT FRI OCT 19 2007

CAZ519-192300-
/O.CON.KVEF.HW.A.0013.071020T0700Z-071020T1900Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
1153 AM PDT FRI OCT 19 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FOR THE EASTERN SIERRA SLOPES 
FROM LATE TONIGHT THROUGH SATURDAY MORNING.

A PACIFIC STORM SYSTEM WILL RACE THROUGH THE NORTHERN GREAT BASIN
FRIDAY NIGHT AND SATURDAY MORNING...BRINGING A PERIOD OF HIGH
WINDS TO THE SOUTHERN SIERRA. WEST WINDS GUSTING OVER 70 MPH WILL
BE POSSIBLE NEAR THE CREST. THE THREAT OF HIGH WINDS WILL DIMINISH
BY NOON SATURDAY.

THERE IS ALSO A SLIGHT RISK OF A DOWNSLOPE WIND EVENT REACHING
INTO THE OWENS VALLEY. ANYONE PLANNING TO TRAVEL ALONG HIGHWAY
395 TONIGHT OR SATURDAY SHOULD STAY ABREAST OF THE LATEST
FORECASTS.

$$

CAZ523-192300-
/O.CON.KVEF.HW.A.0013.071020T1800Z-071021T0700Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
1153 AM PDT FRI OCT 19 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FOR NORTHWEST SAN BERNARDINO
COUNTY FROM SATURDAY MORNING THROUGH SATURDAY EVENING.

STRONG WEST WINDS WILL OCCUR ACROSS THE WESTERN MOJAVE DESERT
SATURDAY AS A STRONG PACIFIC COLD FRONT MOVES ACROSS THE GREAT
BASIN. WEST WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE SATURDAY
AFTERNOON AND EVENING ACROSS WESTERN SAN BERNARDINO COUNTY.

ANYONE PLANNING TO TRAVEL ALONG INTERSTATE 15...INTERSTATE
40...HIGHWAY 395 OR HIGHWAY 58 SATURDAY SHOULD STAY ABREAST OF
THE LATEST FORECASTS AND BE PREPARED FOR DIFFICULT DRIVING
CONDITIONS.

$$

MORGAN
000 
WWUS75 KVEF 192147
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
247 PM PDT FRI OCT 19 2007

CAZ519-200500-
/O.UPG.KVEF.HW.A.0013.071020T0700Z-071020T1900Z/
/O.NEW.KVEF.HW.W.0012.071020T0500Z-071020T1700Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
247 PM PDT FRI OCT 19 2007

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE EASTERN SIERRA SLOPES ABOVE 5000 FEET...WHICH IS
IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PDT SATURDAY. THIS
WARNING REPLACES THE HIGH WIND WATCH WHICH HAD BEEN IN EFFECT.

A PACIFIC STORM SYSTEM WILL RACE THROUGH THE NORTHERN GREAT BASIN
TONIGHT AND SATURDAY MORNING...BRINGING A PERIOD OF STRONG WEST WINDS
TO THE SOUTHERN SIERRA. LOCAL GUSTS OVER 70 MPH WILL BE LIKELY
BELOW 9000 FEET...WITH GUSTS OVER 90 MPH POSSIBLE NEAR THE CREST.
THE WINDS WILL DIMINISH LATE SATURDAY MORNING.

THERE IS ALSO A SLIGHT RISK OF A DOWNSLOPE WIND EVENT REACHING
INTO THE OWENS VALLEY. ANYONE PLANNING TO TRAVEL ALONG HIGHWAY
395 TONIGHT OR SATURDAY SHOULD STAY ABREAST OF THE LATEST
FORECASTS AND BE PREPARED FOR THE POSSIBILITY OF SUDDEN STRONG
CROSSWINDS.

$$

CAZ523-200500-
/O.UPG.KVEF.HW.A.0013.071020T1800Z-071021T0700Z/
/O.NEW.KVEF.WI.Y.0037.071020T1600Z-071021T0400Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
247 PM PDT FRI OCT 19 2007

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PDT SATURDAY. THIS
ADVISORY REPLACES THE HIGH WIND WATCH WHICH HAD BEEN IN EFFECT.

WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH WILL OCCUR
ACROSS THE WESTERN MOJAVE DESERT SATURDAY AS A STRONG PACIFIC COLD
FRONT MOVES ACROSS THE GREAT BASIN. LOCALLY HIGHER GUSTS MAY OCCUR
IN AREAS PRONE TO STRONG WEST WINDS.

ANYONE PLANNING TO TRAVEL ALONG INTERSTATE 15...INTERSTATE 40...
HIGHWAY 395 OR HIGHWAY 58 SATURDAY SHOULD BE PREPARED FOR
DIFFICULT DRIVING CONDITIONS DUE TO HIGH WINDS AND AREAS OF
BLOWING DUST AND SAND.

$$

AZZ001-003-CAZ524-NVZ022-200500-
/O.NEW.KVEF.WI.Y.0037.071020T1600Z-071021T0400Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN MOJAVE DESERT-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP...
BAKER...MOJAVE NATIONAL PRESERVE...PRIMM...JEAN...SEARCHLIGHT...
CAL-NEV-ARI
247 PM PDT FRI OCT 19 2007 /247 PM MST FRI OCT 19 2007/

...WIND ADVISORY IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 9 PM PDT
/9 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR NORTHEAST SAN BERNARDINO COUNTY...SOUTHERN CLARK
COUNTY...AND MUCH OF MOHAVE COUNTY. THIS ADVISORY IS IN EFFECT
FROM 9 AM TO 9 PM SATURDAY.

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45
MPH WILL OCCUR ACROSS THE ADVISORY AREA SATURDAY AS A STRONG
PACIFIC COLD FRONT MOVES ACROSS THE GREAT BASIN.

ANYONE PLANNING TO TRAVEL ALONG INTERSTATE 15...INTERSTATE
40...HIGHWAY 93 OR HIGHWAY 95 SATURDAY SHOULD BE PREPARED FOR
GUSTY WINDS. BLOWING DUST MAY ALSO BE A CONCERN NEAR DRY LAKE
BEDS.

$$

AZZ036-NVZ021-200500-
/O.NEW.KVEF.LW.Y.0013.071020T1600Z-071021T0400Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM
247 PM PDT FRI OCT 19 2007 /247 PM MST FRI OCT 19 2007/

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 9 PM
PDT /9 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND
ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA...WHICH IS IN
EFFECT FROM 9 AM TO 9 PM SATURDAY.

WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH
WILL OCCUR ON LAKE MEAD SATURDAY AS A STRONG PACIFIC COLD FRONT
MOVES ACROSS THE GREAT BASIN. THE WINDS WILL BE STRONGEST IN FETCHES
OF OPEN WATER WHICH ARE ORIENTED EAST TO WEST.

A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG
WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT.

BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES
DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR
ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER
AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS.

$$

MORGAN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Oct 18, 9:30 AM PDT, 4 hours 53 minutes earlier.

Area forecast discussion, Oct 18, 9:30 AM PDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
930 AM PDT THU OCT 18 2007

.SYNOPSIS...A RIDGE OF HIGH PRESSURE BRIEFLY BUILDS OVERHEAD TODAY
THROUGH EARLY FRIDAY BEFORE ANOTHER LOW PRESSURE SYSTEM PASSES BY TO
THE NORTH ON SATURDAY...BRINGING ANOTHER ROUND OF GUSTY WINDS AND
COOLER TEMPERATURES TO THE AREA. A RIDGE OF HIGH PRESSURE IS
EXPECTED TO BUILD OVER THE REGION NEXT WEEK...RESULTING IN DRY
WEATHER AND A WARMING TREND.
&&

.UPDATE...SATELLITE SHOWS CLEAR SKIES AREAWIDE AND THIS IS REFLECTED
WELL IN THE GOING FORECAST. NORTH WINDS HAVE MATERIALIZED IN THE
COLORADO RIVER VALLEY AND SHOULD EVENTUALLY MIX DOWN INTO OTHER
VALLEYS AS WELL...AND THIS IS ALSO WELL IN HAND. NO UPDATES NEEDED
TO PUBLIC FORECASTS THIS MORNING.
&&

.AVIATION UPDATE...WINDS HAVE BEEN QUITE LIGHT OVER THE PAST COUPLE
OF HOURS WITH A NORTHERLY COMPONENT. ANTICIPATE A MORE STEADY
NORTHEAST WIND AROUND 10 KNOTS TO DEVELOP SHORTLY AND PERSIST
THROUGHOUT THE AFTERNOON.
&&

.PREV DISCUSSION...
340 AM PDT THU OCT 18 2007

.SHORT TERM...THE INCOMING UPPER LEVEL RIDGE ALONG THE WEST COAST
WAS APPARENT ON WATER VAPOR IMAGERY THIS MORNING AND THIS FEATURE
WILL PROVIDE DRY AND WARM WEATHER TODAY AND FRIDAY. ONE THING TO
NOTE IS THE FAIRLY TIGHT SURFACE PRESSURE GRADIENT WHICH WAS STILL
IN PLACE ALONG THE NEVADA/ARIZONA BORDER AT 10Z. THE ELY-NEEDLES
PRESSURE GRADIENT WAS 9-10 MB AND NORTH WINDS OF 10-20 MPH WILL
OCCUR DOWN THE COLORADO RIVER VALLEY THIS MORNING THEN DECREASE THIS
AFTERNOON. THE NEXT UPSTREAM LOW PRESSURE SYSTEM COULD BE SEEN ON
SATELLITE IMAGERY OVER THE SOUTHERN GULF OF ALASKA NEAR 50N/155W.
THE 00Z NAM/GFS/ECMWF ARE IN GOOD AGREEMENT WITH BRINGING THIS LOW
QUICKLY ACROSS THE NORTHERN GREAT BASIN. IT APPEARS THIS SYSTEM
SHOULD BRING A SIGNIFICANT COLD FRONT DOWN THROUGH SOUTHERN NEVADA
BY SATURDAY AFTERNOON WITH A GOOD SHOT OF NORTH WINDS BEHIND IT.
WILL HAVE TO WATCH FOR POTENTIAL DOWNSLOPE CONDITIONS IN THE
SOUTHERN SIERRA PRECEDING THE SYSTEM FRIDAY NIGHT AND SATURDAY
MORNING AND POSSIBLE WIND ADVISORIES FOR SOME AREAS ASSOCIATED WITH
THE FRONTAL PASSAGE SATURDAY AFTERNOON AND SATURDAY NIGHT...
ESPECIALLY THE COLORADO RIVER VALLEY.

.LONG TERM...NOT MUCH CHANGE IN THE MODELS OR FORECAST RATIONALE.
ECMWF CONTINUES TO BE THE ODD MODEL OUT IN KEEPING THE WEEKEND
SYSTEM AS A CLOSED LOW IN THE FOUR CORNERS AREA WHILE THE OTHER
MODELS MOVE THE SYSTEM THROUGH SMARTLY TO THE EAST AND BUILD IN A
STRONG RIDGE BY MID WEEK. HOW TEMPERATURES WILL RESPOND PRESENTS THE
FORECAST CHALLENGE FOR THE EXTENDED. BEFORE THEN THOUGH IS THE
CHANCE FOR BREEZY OR STRONGER WINDS IN THE LAKES / RIVER VALLEY AREA
SUNDAY AND THE POSSIBILITY FOR A LAKE WIND ADVISORY...AT LEAST IN
THE FIRST HALF OF THE DAY. THE TEMPERATURE GUIDANCE IS QUITE
VARIABLE IN ITS RANGE OF VALUES. WILL COLD AIR IN THE LOW ELEVATIONS
AND VALLEYS MIX OUT OR NOT? I HAVE GONE AHEAD AND INCREASED MAXIMUM
TEMPERATURES MONDAY AND TUESDAY A BIT AS PROGS ARE MAKING A DECENT
RIDGE OVER THE AREA AND THINK THE DAYS ARE STILL LONG ENOUGH TO MIX
OUT THE AIR. OTHERWISE MADE NO OTHER CHANGES IN FORECAST.

.AVIATION...FOR MCCARRAN...NORTHEAST WINDS PERSISTED ALL NIGHT IN
THE 10 TO 14 KNOT RANGE. THE PRESSURE GRADIENT SHOULD DECREASE MORE
TODAY AND WILL BRING A DECREASE IN WIND SPEEDS DURING THE DAY SO
THAT SUNSET WINDS SHOULD BE UNDER 5 KNOTS. DIRECTION WILL REMAIN
FROM THE NORTHEAST. UNTIL AFTER SUNSET WHERE THEY WILL GO LIGHT
AND VARIABLE. SATURDAY WILL BE THE NEXT TIME FOR ANY WEATHER OF NOTE
TO AFFECT KLAS WHERE A SYSTEM WILL BRING BREEZY SOUTHWEST WINDS
FOLLOWED BY NORTHERLY WINDS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...LIGHTER NORTH TO NORTHEAST WINDS TODAY WITH SPEEDS
GENERALLY BELOW 15 KNOTS. SKIES WILL MOSTLY CLEAR AS WELL THE NEXT
24 HOURS.

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

MORGAN/CZYZYK/ADAIR/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 18, 6:02 AM PDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
602 AM PDT THU OCT 18 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-190700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
602 AM PDT THU OCT 18 2007 /602 AM MST THU OCT 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS WILL INCREASE ACROSS THE REGION THIS WEEKEND AS A PACIFIC
STORM QUICKLY SWINGS ACROSS THE GREAT BASIN SATURDAY. THERE IS
POTENTIAL FOR STRONG WINDS TO DEVELOP IN THE SOUTHERN SIERRA
FRIDAY NIGHT AND SATURDAY MORNING AHEAD OF THE SYSTEM. A COLD
FRONT WILL THEN QUICKLY SWEEP FROM NORTHWEST TO SOUTHEAST ACROSS
SOUTHERN NEVADA AND SURROUNDING AREAS SATURDAY WHICH COULD PRODUCE
FAIRLY WIDESPREAD WINDS GUSTING OVER 40 MPH WITH THE FRONTAL
PASSAGE. GUSTY NORTH WINDS WILL PERSIST SUNDAY...ESPECIALLY DOWN
THE COLORADO RIVER VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

Nearby

High Wind Watches in California, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.